Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jul 19, 2017, 9:16 PM CDT for Columbia County, Dane County, Dodge County, Wisconsin. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2017, 9:16 PM CDT (02:16 UTC)
- Expired
- Jul 19, 2017, 10:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI
The radar
The Milwaukee radar (KMKX), 79 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 9:17 PM CDT | NON-TSTM WND GST 45 | Prairie Du Sac, WI | MPING REPORT OF 3 INCH DIAMETER TREE BRANCHES DOWN. SUSPECTED WAKE LOW WIND. WIND ESTIMATED BY NWS. |
| Jul 19, 9:18 PM CDT | NON-TSTM WND DMG | Mount Horeb, WI | MANY TREES AND POWER LINES DOWN. SHINGLE DAMAGE TO HOME. REPORT RELAYED VIA SOCIAL MEDIA. |
| Jul 19, 9:55 PM CDT | NON-TSTM WND DMG | Mount Horeb, WI | TREES AND POWER LINES DOWN THROUGHOUT DANE COUNTY, WITH THE WORST DAMAGE IN WESTERN PORTIONS OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1032 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
292
WWUS83 KMKX 200216
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
916 PM CDT WED JUL 19 2017
WIZ047-056>058-062>064-067>069-200300-
Dodge-Green-Columbia-Lafayette-Iowa-Rock-Green
Lake-Sauk-Jefferson-Dane-
916 PM CDT WED JUL 19 2017
...GUSTY WINDS WILL AFFECT NORTHEASTERN LAFAYETTE...SOUTH CENTRAL
GREEN LAKE...NORTHERN GREEN...EASTERN IOWA...NORTHWESTERN
ROCK...COLUMBIA...DANE...SOUTHEASTERN SAUK...NORTHWESTERN JEFFERSON
AND SOUTHWESTERN DODGE COUNTIES...
At 913 PM CDT, a gusty winds on the back side of an area of showers
and thunderstorms was occurring. This area of winds is moving moving
southeast at 45 mph.
Winds of 35 to 45 mph are expected. Moderate to heavy rainfall is
possible.
Locations impacted include...
Madison, Sun Prairie, Fitchburg, Watertown, Middleton, Beaver Dam,
Stoughton, Waunakee, Verona, Oregon, McFarland, Monona, Mount Horeb,
Windsor, Lake Mills, Evansville, Columbus, Prairie Du Sac, Marshall
and Horicon.
LAT...LON 4309 9009 4374 8908 4338 8850 4271 8930
4266 8999
TIME...MOT...LOC 0213Z 299DEG 39KT 4316 8955
$$
SPMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:14 PM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, Jul 19, 3:14 PM CDT, 6 hours 2 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 314 PM CDT Wed Jul 19 2017 .SHORT TERM...Tonight through Thursday MCS roaring through MN this afternoon with a path taking it towards southern WI riding along a boundary that stretches just south of the area or at least running through southwest or southern WI. Huge dewpoint gradient exists at this time with upper 50s in Sheboygan to lower and mid 70s just south and west of Madison. MCS will pack a punch most likely with damaging winds and heavy rainfall possible...to pin point an exact track is still iffy but it looks like the area will be impacted by this convective system. Another less likely issue will be behind the system...possible that strong low level jet perpendicular to the boundary may help to produce some training cells that could drop heavy rainfall of a narrow area. Much to watch tonight! Thursday should see a period of dry conditions with some clouds lingering...small chance that a few afternoon/evening showers or thunderstorms could develop. Warm and humid conditions continue. .LONG TERM...Friday through Tuesday Friday begins a second punch of possible heavy rainfall with showers and thunderstorms possible through the day. the set-up is ripe for heavy rainfall with solid dynamics and High PWATS. would be possible for some to see 2 to 3 inches of rain on Friday. Slight risk for severe storms on that day...but with many areas very wet at this time flooding concerns are the main threat especially for those hit so hard last week. Temps hanging in the lower 80s for highs. Over the weekend the chances for showers and thunderstorms are lesser on Sunday than Saturday. Warmer temps on Sat with mid 80s and just a bot cooler on Sunday with temps barely hitting 80. After the weekend mainly dry and pleasant late July conditions look to continue to start next week with highs in the mid to upper 70s and dewpoints in the 50s. && .AVIATION(18Z TAFS)... Multiple concerns for the TAF period...stratocu lifting across much of Southern WI is the first concern...no so much at MKE or UES...but elsewhere an issue for a few more hours at least. The second concern is the huge thunderstorm complex nearing the MN/IA border from SD...it should continue to move south and east towards the region overnight into the area. Timing will be an issue and it may be earlier than forecast...but it should be expected and will have the possible impact of strong gusty winds at times and low visibility and ceilings when it impacts the region. Finally the last concern will be wind shear overnight...significant low level jet will be present and linger through the early morning hours of Thursday. Outside of this light to modest winds and mainly VFR conditions. && .MARINE... Clouds have lifted from this morning with mainly clear skies...light winds from the northeast or east will continue. waves should be very modest at best with the only real concern the possible shot of thunderstorms from the system moving across MN at this time. After that threat passes by early morning...light winds and modest wave action will continue through the day Thursday. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Tonight/Thursday and Aviation/Marine...ABS Thursday Night through Wednesday...ABS
Hazardous weather outlook, Jul 19, 3:31 PM CDT, 5 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 331 PM CDT Wed Jul 19 2017 WIZ046-047-051-052-056>060-062>072-202045- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 331 PM CDT Wed Jul 19 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight A line of thunderstorms is expected to cross primarily south central and southwest Wisconsin during the late evening. The greatest threat from these storms is damaging wind up to 70 mph. Secondary threats would include large hail, heavy rain, and possibly a tornado. Additional thunderstorms are possible late tonight across all of southern Wisconsin. These storms may also be severe with damaging winds, large hail, and heavy rain possible. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a slight chance of thunderstorms on Thursday and Thursday night. Thunderstorms are likely Friday afternoon through Saturday morning. Repeated rounds of storms over the same area may produce heavy rain that would affect the already high rivers. Gusty winds and hail are possible at times as well. There is a slight risk for severe storms during this period. Heat index values in the middle 90s are forecast across mainly southern and western portions of the area Thursday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Tonight. LMZ643>646-202045- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 331 PM CDT Wed Jul 19 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight Thunderstorms are possible late tonight. These storms may be severe with damaging winds and large hail possible. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a slight chance of thunderstorms on Thursday and Thursday night. Thunderstorms are likely Friday through Saturday morning. Gusty winds and hail are possible at times. There is a slight risk for severe storms during this period. SPM www.weather.gov/mkx
In the hours before
Special weather statement, Jul 19, 8:29 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
829 PM CDT WED JUL 19 2017
WIZ047-051-052-057>060-063>065-200200-
Dodge-Columbia-Green Lake-Waukesha-Sheboygan-Ozaukee-Washington-Fond
Du Lac-Jefferson-Dane-
829 PM CDT WED JUL 19 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OZAUKEE...FOND DU
LAC...EASTERN GREEN LAKE...NORTHERN WAUKESHA...WASHINGTON...NORTHERN
JEFFERSON...WESTERN SHEBOYGAN AND DODGE COUNTIES...
At 828 PM CDT, a strong thunderstorm was located over Brandon, or
near Waupun, moving east at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Fond Du Lac, Menomonee Falls, West Bend, Watertown, Beaver Dam,
Hartford, Waupun, Ripon, Jackson, Mayville, Slinger, North Fond Du
Lac, Columbus, Kewaskum, Horicon, Waterloo, Juneau, Berlin, Lomira
and Campbellsport.
LAT...LON 4390 8888 4389 8841 4394 8840 4393 8816
4389 8816 4389 8799 4318 8807 4318 8902
4398 8902 4398 8889
TIME...MOT...LOC 0128Z 273DEG 33KT 4373 8876
SPMSpecial weather statement, Jul 19, 8:40 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
840 PM CDT WED JUL 19 2017
WIZ065-066-200345-
Waukesha-Milwaukee-
840 PM CDT WED JUL 19 2017
...A STRONG THUNDERSTORM WILL AFFECT MILWAUKEE AND WAUKESHA
COUNTIES...
At 840 PM CDT, a strong thunderstorm was located over Lake
Koshkonong, or near Fort Atkinson, moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Milwaukee, Waukesha, West Allis, Wauwatosa, New Berlin, Brookfield,
Greenfield, Menomonee Falls, Oak Creek, Muskego, South Milwaukee,
Cudahy, Whitefish Bay, Greendale, Pewaukee, Brown Deer, Sussex, St.
Francis, Hartland and Hales Corners.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4284 8784 4284 8854 4319 8853 4318 8788
4312 8790 4307 8787 4302 8790 4296 8785
TIME...MOT...LOC 0140Z 260DEG 23KT 4291 8891
SPMLocal storm report, Jul 19, 8:44 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
844 PM CDT WED JUL 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND DMG 1 N COBB 42.97N 90.33W
07/19/2017 IOWA WI BROADCAST MEDIA
POWER LINES DOWN AND LARGE TREE BRANCHES
DOWN IN COBB AND MINERAL POINT.
&&
BHLocal storm report, Jul 19, 8:46 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
846 PM CDT WED JUL 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM TSTM WND DMG 3 NNW BELOIT 42.56N 89.05W
07/19/2017 ROCK WI LAW ENFORCEMENT
SEVERAL TREES AND BRANCHES DOWN THROUGHOUT
ROCK COUNTY. TIME OF EVENT ESTIMATED FROM
WEATHER RADAR.
&&
BHSpecial weather statement, Jul 19, 9:02 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
902 PM CDT WED JUL 19 2017
WIZ070>072-200300-
Walworth-Racine-Kenosha-
902 PM CDT WED JUL 19 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WALWORTH...CENTRAL
RACINE AND KENOSHA COUNTIES...
At 902 PM CDT, a strong thunderstorm was located over Bohners Lake,
or near Lake Geneva, moving east at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Kenosha, Racine, Mount Pleasant, Pleasant Prairie, Lake Geneva,
Sturtevant, Twin Lakes, Union Grove, Paddock Lake, Camp Lake,
Rochester, Genoa City, Silver Lake, Richmond, Wind Point, Powers
Lake, Browns Lake, Pell Lake, Eagle Lake and Bohners Lake.
LAT...LON 4274 8842 4278 8775 4276 8777 4271 8777
4267 8779 4266 8781 4261 8782 4259 8781
4252 8781 4249 8780 4249 8841
TIME...MOT...LOC 0202Z 266DEG 37KT 4262 8830
SPMSpecial weather statement, Jul 19, 9:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
916 PM CDT WED JUL 19 2017
WIZ047-056>058-062>064-067>069-200300-
Dodge-Green-Columbia-Lafayette-Iowa-Rock-Green
Lake-Sauk-Jefferson-Dane-
916 PM CDT WED JUL 19 2017
...GUSTY WINDS WILL AFFECT NORTHEASTERN LAFAYETTE...SOUTH CENTRAL
GREEN LAKE...NORTHERN GREEN...EASTERN IOWA...NORTHWESTERN
ROCK...COLUMBIA...DANE...SOUTHEASTERN SAUK...NORTHWESTERN JEFFERSON
AND SOUTHWESTERN DODGE COUNTIES...
At 913 PM CDT, a gusty winds on the back side of an area of showers
and thunderstorms was occurring. This area of winds is moving moving
southeast at 45 mph.
Winds of 35 to 45 mph are expected. Moderate to heavy rainfall is
possible.
Locations impacted include...
Madison, Sun Prairie, Fitchburg, Watertown, Middleton, Beaver Dam,
Stoughton, Waunakee, Verona, Oregon, McFarland, Monona, Mount Horeb,
Windsor, Lake Mills, Evansville, Columbus, Prairie Du Sac, Marshall
and Horicon.
LAT...LON 4309 9009 4374 8908 4338 8850 4271 8930
4266 8999
TIME...MOT...LOC 0213Z 299DEG 39KT 4316 8955
SPMThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:01 PM CDT | Tornado Warning | MKX | Iowa, Sauk | 29 min |
| Jul 19, 7:10 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Rock | 80 min |
| Jul 19, 7:24 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 81 min |
| Jul 19, 7:34 PM CDT | Special Weather Statement | MKX | Green Lake, Marquette | 26 min |
| Jul 19, 7:48 PM CDT | Tornado Warning | MKX | Dane, Green, Rock | 42 min |
| Jul 19, 7:53 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock, Walworth | 67 min |
| Jul 19, 8:28 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Jul 19, 8:29 PM CDT | Special Weather Statement | MKX | Dodge, Fond du Lac, Green Lake, Washington | 31 min |
| Jul 19, 8:37 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 26 min |
| Jul 19, 8:40 PM CDT | Special Weather Statement | MKX | Milwaukee, Waukesha | 2 hr |
| Jul 19, 9:02 PM CDT | Special Weather Statement | MKX | Kenosha | 58 min |
| Jul 19, 9:32 PM CDT | Areal Flood Advisory | MKX | Dane | 118 min |
| Jul 19, 10:03 PM CDT | Special Marine Warning | MKX | 87 min | |
| Jul 19, 10:09 PM CDT | Special Weather Statement | MKX | Dodge, Jefferson, Kenosha, Milwaukee, Ozaukee, Racine and 5 more | 81 min |
| Jul 19, 10:28 PM CDT | High Wind Warning | MKX | Dane, Dodge, Green, Jefferson, Kenosha, Milwaukee and 6 more | 2 hr |
| Jul 19, 10:35 PM CDT | Special Marine Warning | MKX | 85 min | |
| Jul 20, 12:26 AM CDT | Special Weather Statement | MKX | Columbia, Sauk | 94 min |
| Jul 20, 12:33 AM CDT | Areal Flood Advisory | MKX | Sauk | 6 hr |
| Jul 20, 1:20 AM CDT | Areal Flood Advisory | MKX | Dane | 3 hr |
| Jul 20, 1:50 AM CDT | Special Weather Statement | MKX | Sauk | 55 min |
| Jul 20, 2:26 AM CDT | Areal Flood Advisory | MKX | Dane, Iowa, Sauk | 3 hr |
| Jul 20, 3:12 AM CDT | Areal Flood Advisory | MKX | Green, Lafayette | 3 hr |
| Jul 20, 3:42 AM CDT | Special Weather Statement | MKX | Iowa | 78 min |
| Jul 20, 5:07 AM CDT | Special Weather Statement | MKX | Green, Lafayette | 38 min |
| Jul 20, 6:08 AM CDT | Special Weather Statement | MKX | Kenosha, Walworth | 52 min |
| Jul 20, 7:03 AM CDT | River Flood Warning | MKX | Sauk | 7 days |
| Jul 20, 7:03 AM CDT | River Flood Warning | MKX | Sauk | 4 days |
| Jul 20, 7:03 AM CDT | River Flood Warning | MKX | Sauk | 9 days |
| Jul 20, 9:54 AM CDT | River Flood Warning | MKX | Rock | 3 days |
| Jul 20, 10:04 AM CDT | River Flood Warning | MKX | Lafayette | 34 hr |
| Jul 20, 10:04 AM CDT | River Flood Warning | MKX | Green | 13 days |
| Jul 20, 10:04 AM CDT | River Flood Warning | MKX | Lafayette | 4 days |
| Jul 20, 10:08 AM CDT | River Flood Watch | MKX | Green, Rock | 4 days |
| Jul 20, 1:30 PM CDT | Flash Flood Watch | MKX | Columbia, Dane, Dodge, Green, Iowa, Jefferson and 9 more | 41 hr |
| Jul 20, 5:41 PM CDT | River Flood Warning | MKX | Green, Rock | 8 days |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.